MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that while inserting the solitaire into the delivery sheath through the walrus and marksman, the solitaire got stuck and would not advance.The system was pulled out and the solitaire had difficulty coming out of the marksman and delivery sheath outside the body.Another solitaire was pulled and delivered with no issues.There was resistance during the procedure during delivery.The vessel was not tortuous.The resistance occurred in the proximal section of the catheter.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.  the patient was undergoing surgery for treatment of ischemic stroke.There were no pass attempts with the device.It was noted the patient's vessel tortuosity was normal.Ancillary devices include a engage 8.5 sheath, q'apel walrus guide catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the cause of the resistance was not determined.
 
Additional Manufacturer Narrative
H3: product analysis of sfr4-6-40-10, lotno: b809692 ¿ as found condition: the solitaire x device was returned for analysis within a shipping box, an opened solitaire x outer carton (b809692), and a dispenser coil.The solitaire x device was returned within its introducer sheath.¿ damage location details: no damages were found with the introducer sheath.No bends or kinks were found with the solitaire x pusher.The stent was found still attached to the pusher.The stent¿s non-working and working length struts were found to be in good condition.¿ testing/analysis: the solitaire x device was pushed out from within its introducer sheath without issue.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿resistance during delivery¿ report could not be confirmed.No defect was found with the returned solitaire x device.Possible causes of ¿resistance during delivery¿ include using an incompatible catheter, catheter damage, patient vessel tortuosity, or not maintaining a continuous flush.It was reported that the patient¿s vessel was not tortuous.Information regarding if a continuous flush was maintained was not reported.The marksman catheter used in the event was not returned.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.The marksman catheter is compatible with the solitaire x device.The cause of the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21356882
Report Number2029214-2025-00369
Device Sequence Number8464864
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public00763000425739
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB809692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/17/2025
04/16/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date04/10/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown